Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 16, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 31, 2012, 4:23 AM EST. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2012, 4:23 AM EST (09:23 UTC)
- Expired
- Feb 1, 2012, 3:50 PM EST
- In force
- 35 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
159 WHUS73 KAPX 310923 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 423 AM EST TUE JAN 31 2012 LMZ345-346-311730- /O.NEW.KAPX.SC.Y.0016.120131T0923Z-120201T1000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 423 AM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344-311730- /O.NEW.KAPX.SC.Y.0016.120131T1600Z-120201T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 423 AM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-311730- /O.NEW.KAPX.SC.Y.0016.120131T2100Z-120201T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 423 AM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HALBLAUB HTTP://WWW.WEATHER.GOV/GAYLORD
6 follow-up statements
247 WHUS73 KAPX 311606 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1106 AM EST TUE JAN 31 2012 LMZ344>346-010015- /O.CON.KAPX.SC.Y.0016.000000T0000Z-120201T1000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1106 AM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-010015- /O.CON.KAPX.SC.Y.0016.120131T2100Z-120201T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1106 AM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
549 WHUS73 KAPX 312132 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 432 PM EST TUE JAN 31 2012 LHZ345>349-LMZ323-341-342-344>346-010545- /O.CON.KAPX.SC.Y.0016.000000T0000Z-120201T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 432 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
380 WHUS73 KAPX 010322 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 PM EST TUE JAN 31 2012 LHZ345>349-LMZ323-341-342-344>346-011000- /O.CON.KAPX.SC.Y.0016.000000T0000Z-120201T1000Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1022 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
766 WHUS73 KAPX 010904 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 404 AM EST WED FEB 1 2012 LHZ349-LMZ341-011015- /O.CAN.KAPX.SC.Y.0016.000000T0000Z-120201T1000Z/ STURGEON POINT TO ALABASTER MI- SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 404 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-011715- /O.EXT.KAPX.SC.Y.0016.000000T0000Z-120202T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 404 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-LMZ345-346-011500- /O.EXT.KAPX.SC.Y.0016.000000T0000Z-120201T1500Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 404 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-342-344-011715- /O.EXT.KAPX.SC.Y.0016.000000T0000Z-120201T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 404 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HALBLAUB HTTP://WWW.WEATHER.GOV/GAYLORD
394 WHUS73 KAPX 011600 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1100 AM EST WED FEB 1 2012 LMZ323-342-344-012100- /O.CON.KAPX.SC.Y.0016.000000T0000Z-120201T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 1100 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ347-348-020000- /O.CON.KAPX.SC.Y.0016.000000T0000Z-120202T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1100 AM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
951 WHUS73 KAPX 012050 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 350 PM EST WED FEB 1 2012 LMZ323-342-344-012200- /O.CAN.KAPX.SC.Y.0016.000000T0000Z-120201T2100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- 350 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LHZ347-348-012200- /O.CAN.KAPX.SC.Y.0016.000000T0000Z-120202T0400Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 350 PM EST WED FEB 1 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 30, 11:19 PM EST, 5 hours 4 minutes earlier.
Area forecast discussion, Jan 30, 11:19 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1119 PM EST MON JAN 30 2012 .SYNOPSIS.../ISSUED AT 331 PM/ A WARM FRONT WILL LIFT NORTH OF THE REGION TONIGHT AND TUESDAY...AS LOW PRESSURE TRACKS ACROSS LAKE SUPERIOR. THIS WILL INTRODUCE MUCH ABOVE NORMAL TEMPERATURES FOR THE REST OF THE WEEK. A LITTLE FREEZING DRIZZLE IS POSSIBLE TONIGHT...THEN AGAIN FOR BOTH TUESDAY AND WEDNESDAY NIGHTS. IN BETWEEN...THERE MAY BE A BIT OF RAIN OR DRIZZLE TUESDAY. TONIGHT...TEMPERATURES WILL HOLD STEADY...OR SLOWLY RISE ACROSS THE ENTIRE STATE. HIGHS TUESDAY WILL BE VERY MILD AND RANGE FROM THE MIDDLE 30S NORTHWEST TO THE MIDDLE 50S SOUTHEAST. && .SHORT TERM.../ISSUED AT 1004 PM/...OVERNIGHT BROAD LOW PRESSURE IS LOCATED OVER THE NRN PLAINS THIS EVENING WITH A SFC WARM FRONT STRETCHING THROUGH WISCONSIN AND INTO SRN LOWER MICHIGAN (ROUGHLY MUSKEGON TO PONTIAC). A VERY TIGHT THERMAL GRADIENT EXISTS ALONG AND NORTH OF THE SFC FRONT AND STRONG PULSE OF WARM ADVECTION FORCING ALONG THE GRADIENT BROUGHT OUR QUICK 1 TO 3 INCH LIGHT SNOWFALL TO THE CWA EARLIER IN THE DAY. MAIN FORCING HAS ENDED...BUT GETTING ANOTHER WEAKER UPTICK IN WARM ADVECTION FORCING ACROSS UPPER MICHIGAN WITH ANOTHER LITTLE BATCH OF LIGHT SNOW DEVELOPING ACROSS THAT AREA PER REGIONAL RADAR PLOTS. REST OF TONIGHT...MAIN FORECAST ISSUE REVOLVES AROUND LOW CLOUDS AND DRIZZLE/FREEZING DRIZZLE POTENTIAL. LOTS OF LOWER CLOUDS SPAN A GOOD CHUNK OF NRN MICHIGAN AT THE MOMENT. HOWEVER...LOW CLOUDS HAVE SHOWN A STEADY NORTHWARD THINNING/CLEARING TREND ACROSS LOWER MICHIGAN THIS EVENING...WITH THE SRN TIER OF COUNTIES IN THIS CWA ALREADY REPORTING CLEAR (BELOW 12K FEET) SKIES. LOW CLOUDS BASICALLY NON-EXISTENT HEADING SOUTH THROUGH LOWER MICHIGAN AND INTO THE OHIO RIVER VALLEY...WHERE SFC DEWPOINT DEPRESSIONS INCREASE DRAMATICALLY (10F TO 15F OR BETTER) SOUTH OF THE WARM FRONT. CHECKING DTX 00Z SOUNDING...STILL A NEARLY SATURATED LAYER AROUND 925 MB AND IT IS POSSIBLE THAT WE YET SEE ADDITIONAL LOW CLOUDS (~1500 FEET) DEVELOP AS THE WARM FRONT GRADUALLY ADVANCES UP THROUGH NRN LOWER MICHIGAN...OVERNIGHT AND EARLY TUESDAY MORNING. BUT GIVEN THE TRENDS...HAVING SERIOUS DOUBTS THAT THIS WILL OCCUR...LET ALONE MUCH IN THE WAY OF DRIZZLE/FREEZING DRIZZLE. INSTEAD...BELIEVE THE OVERALL TREND WILL BE FOR THE REMAINING LOW CLOUDS TO GRADUALLY LIFT NORTHWARD OVERNIGHT WITH MOST OF NRN LOWER MICHIGAN WAKING UP TUESDAY MORNING WITH SOME FILTERED SUN THOUGH HIGH CLOUDS. EASTERN UPPER MICHIGAN MAY STAY MORE IN THE LOW CLOUDS WITH THE WARM FRONT STALLING SOUTH OF THAT AREA. WILL TWEAK THE FORECAST IN THAT DIRECTION AND SEE WHAT HAPPENS. TEMPS...ANOTHER TRICKY PART OF THE FORECAST AND TEMPS HAVE DROPPED OFF WHERE THE LOW CLOUDS HAVE CLEARED (CAD AT 17F). BUT...TEMPS ROCKET QUICKLY UP SOUTH OF THE FRONT AND MOST LOW TEMPS WILL PROBABLY OCCUR OVER THE NEXT FEW HOURS. ADAM && .LONG TERM.../ISSUED AT 331 PM/...TUESDAY AND BEYOND TUESDAY...LITTLE CHANGE IN THE OVERALL PATTERN ON TUESDAY AS NORTHERN MICHIGAN SITS SQUARELY IN THE WARM SECTOR WITH ABUNDANT LOW LEVEL MOISTURE AND MINIMAL SYNOPTIC FORCING. CONTINUED LOW STRATUS AND FOG THROUGHOUT THE DAY...WITH A TOUCH OF FREEZING DRIZZLE POSSIBLE EARLY AS MENTIONED PREVIOUSLY. SOUNDINGS BECOME MORE FAVORABLE FOR PLAIN DRIZZLE ON TUESDAY AFTERNOON AS MOISTURE BEGINS TO INCREASE IN ADVANCE OF APPROACHING COOL FRONT. HIGH TEMPERATURES IN THE 40S IN MOST AREAS /POSSIBLY 30S FAR NORTH/...WITH AN OUTSIDE SHOT AT 50 DEGREES OVER FAR SOUTHERN AREAS. A RATHER UNIMPRESSIVE UPPER AIR PATTERN FOR SNOW LOVERS. MILD TEMPERATURES IN ZONAL FLOW ALOFT...NOT CONDUCIVE TO ANY FORM OF SNOW. A FEW SHORTWAVES WILL RIPPLE THROUGH THE FLOW FOR THE REST OF THIS WORK WEEK...WITH THE FINAL WAVE CUTTING OFF UNDERNEATH BUILDING RIDGING OVER THE WESTERN CONUS. THE QUESTION FOR US WILL BE...WHETHER OR NOT WE BECOME MORE INFLUENCED BY THE WARMTH AND RIDGING...OR WE ACTUALLY GET A PIECE OF COLDER AIR FROM TROUGHING OVER THE NE PART OF THE COUNTRY. THE BEST CHANCE AT PRECIPITATION WILL ACTUALLY BE TUESDAY NIGHT INTO WEDNESDAY MORNING WITH THE INITIAL SHORTWAVE. LOW PRESSURE WILL BE PASSING ONTARIO WHILE A SHALLOW COLD FRONT SWINGS THROUGH NRN MICHIGAN. I'LL SAY AGAIN...THIS IS WHAT APPEARS TO BE THE BEST CHANCE AT PRECIPITATION...AND THE SAD THINGS IS...MOISTURE IS LIMITED...AND UNDER -10C FOR ANY GOOD CHANCE AT ICE CRYSTAL INTRODUCTION/SNOW. RATHER... FCST SOUNDINGS ARE MORE INDICATIVE OF DRIZZLE...AND FREEZING DRIZZLE. NOTHING TOO EXCITING...PROBABLY ONLY ON THE HIGHER TERRAIN WITH UPSLOPE...AS SHEAR THROUGH THE MOIST LAYER IS SMALL. AFTER FROPA...THE LOW LEVEL AIR MASS DOESN'T EVEN GET COLD ENOUGH TO TALK ABOUT LAKE EFFECT. SECOND WAVE DRIFTS BY WEDNESDAY NIGHT...AND WE GET A QUICK RETURN FLOW/ILL-DEFINED WARM FRONT LIFTING THROUGH. DEEPEST MOISTURE WILL BE ACROSS EASTERN UPPER (BETTER BET IS FOR THE MOISTURE TO RESIDE BELOW -10C...AGAIN) FOR MAYBE A SMALL CHANCE AT SNOW INTO THURSDAY...BUT THIS COULD JUST BE ANOTHER GO AROUND WITH DRIZZLE. CLOUDS ARE LIKELY TO HANG TOUGH OVER THIS TIME FRAME...WITH RELATIVELY WEAK WINDS/MINIMAL MIXING AND MORE CLOUDY THAN NOT WITH STRATUS HAVING A HARD TIME MIXING OUT. FRIDAY ONWARD...JUST NOTHING TO TALK ABOUT WEATHER-WISE. AS STATED ABOVE...THE ONLY QUESTION WILL BE WHETHER OR NOT A BUILDING RIDGE OVER THE WESTERN PART OF THE COUNTRY WILL MOVE INTO THE GREAT LAKES...OR WILL WE GET CLIPPED WITH SOME COLDER AIR IN TRAIN OF SHORTWAVES DIVING SE DOWN BACKSIDE OF NE CONUS TROUGHING. EITHER WAY...THE LOW LEVEL AIR NEVER GETS COLD ENOUGH TO TALK ABOUT LAKE EFFECT SNOW...AND THERE ARE NO IDENTIFIABLE WEATHER SYSTEMS TO BRING A CHANCE AT PRECIPITATION. SEE A CONTINUATION OF GENERALLY CLOUDY SKIES IN WEAK FLOW/MINIMAL MIXING...WITH SOME AFTERNOON CLEARING TO PUT A DENT IN THE BLAH WEATHER. TEMPERATURES OVER THIS WORK WEEK AND WEEKEND WILL BE AT OR ABOVE CLIMATIC NORMALS EVERY DAY. COMMONLY IN THE LOWER TO MIDDLE 30S. LOWS IN THE 20S. && .MARINE.../ISSUED AT 331 PM/ MARGINAL LOW END SCA CRITERIA OVER PORTIONS OF LAKE MICHIGAN AND LAKE HURON LATE TONIGHT INTO TUESDAY AS A WARM FRONT PUSHES THROUGH THE AREA. OLD FRONT WILL PUSH THROUGH THE GREAT LAKES TUESDAY NIGHT WITH WINDS SHIFTING OUT OF THE WEST. THE GRADIENT IS TIGHT ENOUGH FOR A POTENTIAL HANDFUL OF SMALL CRAFT ADVISORIES BOTH PRIOR TO AND AFTER FROPA. THIS IS ESPECIALLY TRUE FOR THE NW LOWER NEARSHORE SURROUNDING LAKE MICHIGAN. WILL HOLD OFF ON ANY HEADLINES ATTM...DUE TO THE MARGINAL NATURE OF THE WINDS. WINDS WILL SUBSIDE HEADING INTO THE WEEKEND WITH HIGH PRESSURE. SMD && .AVIATION.../ISSUED AT 1118 PM/...VALID FOR 06Z TAFS WARM FRONT STRETCHES ACROSS CENTRAL LOWER MICHIGAN AND WILL LIFT UP THROUGH NRN LOWER MICHIGAN OVERNIGHT/MONDAY MORNING. LOW CLOUD COVER ACROSS NRN LOWER MICHIGAN HAS BEEN STEADILY ERODING/LIFTING NORTHWARD IN TIME THIS EVENING...WITH MBL/TVC ALREADY VFR. EXPECT PLN/APN WILL LOSE THEIR LOWER CLOUD COVER AS WELL IN THE NEXT SEVERAL HOURS AND HAVE TWEAKED THE FORECAST IN THAT DIRECTION. SOME PATCHY FOG POSSIBLE AT THE TERMINAL SITES AFTER CLEARING. BUT...SUBSTANTIALLY WARMER AIR BEHIND THE FRONT WILL END ANY FOG THREAT AFTER FROPA...AS DEWPOINT DEPRESSIONS BEHIND THE FRONT ARE RUNNING 10 TO 15 DEGREES. ON TUESDAY...DAY STARTS VFR AT THE TERMINAL SITES. BUT STRONG LOW LEVEL JET DEVELOPS THROUGH THE DAY AND SHOULD FINALLY TRANSPORT DEEPER LOW LEVEL MOISTURE PLUME INTO THE REGION. LOWER (MVFR) STRATUS DECK SHOULD DEVELOP THROUGH THE DAY AND PERSIST INTO THE EVENING HOURS. ADAM && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Jan 31, 4:06 AM EST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EST TUE JAN 31 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 011215- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 406 AM EST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HALBLAUB
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.